Hail, Bibb
- When
- April 10, 11:32 PM CST
- Where
- Bibb County, 6 mi N of West Blocton
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.200, -87.117
Penny size hail was observed in extreme northern Bibb County.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 10, 6:57 PM CST, 4 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 757 PM CDT SAT APR 10 2004 .UPDATE... NOW THAT THINGS HAVE CALMED DOWN A BIT...I WILL TAKE THE OPPORTUNITY TO FRESHEN UP THE FORECAST A BIT. WILL NEED TO TWEAK HOURLY TEMPS IN THE GRIDS FOR THE REST OF TONIGHT...BUT I THINK LOWS ARE STILL PRETTY GOOD. WILL RECONFIGURE POPS TO ACCOUNT FOR THE MASS OF RAIN AND THUNDERSTORMS MOVING INTO THE EAST. WILL HOLD ON TO AT LEAST CHANCE POPS EVERYWHERE FOR THE REST OF TONIGHT. EVENING SURFACE ANALYSIS SHOWS OUTFLOW BOUNDARY OR COLD FRONT (TAKE YOUR PICK) STRETCHED WEST-EAST ACROSS THE MIDDLE OF THE STATE...WITH A BUBBLE HIGH JUST NORTH OF IT OVER BIRMINGHAM. I WOULD THINK CONDITIONS ARE PRETTY MUCH STABILIZED NORTH OF THIS BOUNDARY RIGHT NOW. CONVECTION NOW WEST OF THE MISSISSIPPI RIVER...SHOULD IT HOLD TOGETHER...WOULD PROBABLY GET INTO WEST ALABAMA BETWEEN 2 AND 4 AM. I THINK THAT THE BUBBLE HIGH WILL PUSH THE OUTFLOW/COLD FRONT A BIT FARTHER SOUTH. GIVEN THAT THERE DOESNT APPEAR TO BE ANY BIG LOW LEVEL JET TO SURGE THE MOISTURE AND INSTABILITY NORTH AGAIN (AT LEAST NOT FOR MOST OF TONIGHT...AND ESPECIALLY NOT IF THE CONVECTION NOW IN EAST TEXAS DOES THE OLD COASTAL STORMS CUTTING OFF THE MOISTURE FARTHER INLAND ROUTINE)...I THINK THAT THE THREAT OF STRONG/SEVERE STORMS WILL BE LIMITED TO THE SOUTHERNMOST PART OF OUR CWA. HOPE TO HAVE FORECASTS IN ALL FORMS UPDATED BY 0130 UTC. WILL ALSO LIKELY DO ANOTHER UPDATE A BIT LATER...ONCE THE MAIN RAIN MASS IN THE EAST PUSHES INTO GEORGIA. && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 61
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 141 PM CDT SAT APR 10 2004 ALZ011>015-017>050-102045- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 141 PM CDT SAT APR 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE (THIS AFTERNOON AND TONIGHT)... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT FOR AREAS ALONG...AND WEST OF I-65. THE COMBINATION OF SEVERAL LOW PRESSURE DISTURBANCES MOVING ACROSS THE AREA AND AN INCREASE OF MOISTURE WILL ALLOW THE ATMOSPHERE TO DESTABILIZE THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP...AND A FEW WILL BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS. THESE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THE NIGHT-TIME HOURS. HEAVY RAINFALL OF ONE TO TWO INCHES IS POSSIBLE. .DAYS TWO THROUGH SEVEN (SUNDAY THROUGH FRIDAY)... THE SLIGHT RISK FOR SEVERE THUNDERSTORMS CONTINUES FOR EASTER SUNDAY FOR AREAS SOUTH OF A LINE FROM DEMOPOLIS TO AUBURN. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH DAMAGING WINDS AND LARGE HAIL AS THE MAIN HAZARDS. SEVERE WEATHER WILL YET AGAIN BE POSSIBLE ON MONDAY AS THE UNSETTLED UPPER-AIR PATTERN REMAINS OVER THE GULF STATES. HEAVY RAINFALL OF ONE TO TWO INCHES IS POSSIBLE BOTH SUNDAY AND MONDAY ACROSS THE ENTIRE AREA AS WELL. BEYOND MONDAY...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NECESSARY THIS EVENING AND TONIGHT...MAINLY FROM THE I-65 CORRIDOR...WESTARD. ACTIVATION MAY BE REQUIRED SUNDAY AND MONDAY OVER THE AREA AS WELL.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
724 PM CDT SAT APR 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0515 PM WIND DAMAGE 9 N BOLIGEE 32.88N 88.09W
04/10/2004 GREENE AL DEPUTY SHERIFF
TREES WERE BLOWN DOWN IN THE MOUNT HEBRON COMMUNITY.
0515 PM WIND DAMAGE BOLIGEE 32.75N 88.02W
04/10/2004 GREENE AL PUBLIC
TREES WERE BLOWN DOWN ALONG INTERSTATE 20/59 NEAR THE
BOLIGEE EXIT.
0531 PM WIND DAMAGE 1 NE EUTAW 32.85N 87.88W
04/10/2004 GREENE AL PUBLIC
NUMEROUS TREES WERE BLOWN DOWN AND BLOCKING ROADWAYS
JUST NORTHEAST OF EUTAW.
0542 PM HAIL 8 S AKRON 32.75N 87.75W
04/10/2004 1.00 IN HALE AL EMA
QUARTER SIZE HAIL WAS REPORTED IN SAWYERVILLE.
0542 PM HAIL AKRON 32.88N 87.74W
04/10/2004 1.00 IN HALE AL EMA
QUARTER SIZE HAIL WAS OBSERVED IN AKRON.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
731 PM CDT SAT APR 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0536 PM WIND DAMAGE 3 W AKRON 32.87N 87.78W
04/10/2004 HALE AL PUBLIC
HUNDREDS OF TREES AND POWER LINES WERE BLOWN DOWN FROM
NEAR THE BLACK WARRIOR RIVER WEST OF AKRON TO NEAR
GREENSBORO.
0623 PM HAIL MARION 32.63N 87.32W
04/10/2004 0.75 IN PERRY AL DEPUTY SHERIFF
HAIL TO THE SIZE OF AT LEAST PENNIES COVERED THE GROUND
IN MARION. A FEW TREES WERE ALSO BLOWN DOWN.SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1148 PM CDT SAT APR 10 2004 ALZ023-110530- TUSCALOOSA- 1148 PM CDT SAT APR 10 2004 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TUSCALOOSA COUNTY UNTIL 1230 AM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 1144 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER HOLT...MOVING EAST AT 20 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR HOLT AND BROOKWOOD THROUGH 1230 AM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. LAT...LON 3323 8753 3309 8757 3308 8733 3335 8720
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1150 PM CDT SAT APR 10 2004
ALZ022-030-110515-
PICKENS-SUMTER-
1150 PM CDT SAT APR 10 2004
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR SUMTER AND PICKENS
COUNTIES UNTIL 1215 AM CDT...
...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...
...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM...
AT 1144 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 5 MILES NORTHWEST OF GEIGER...MOVING EAST AT 30 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR GEIGER THROUGH 1215
AM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE
HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE
VICINITY OF THESE STORMS...TAKE SHELTER NOW.
LAT...LON 3305 8833 3283 8836 3287 8819 3294 8821
3306 8817SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1214 AM CDT SUN APR 11 2004 ALZ025-110615- SHELBY- 1214 AM CDT SUN APR 11 2004 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR SHELBY COUNTY UNTIL 115 AM CDT... AT 1214 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER ALABASTER...MOVING EAST AT 25 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR ALABASTER...CALERA...AND WILSONVILLE THROUGH 115 AM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. LAT...LON 3329 8693 3312 8695 3309 8657 3329 8644
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
1230 AM CDT SUN APR 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1222 AM HAIL ALABASTER 33.23N 86.82W
04/11/2004 SHELBY AL PUBLIC
PENNY SIZE HAILThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Penny size hail was observed in extreme northern Bibb County.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2004Every state in 2004This day in weather historyWarnings in Alabama, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5390952.